Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 154, NWS Sioux Falls, SD

July 9, 20094 counties in Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 9, 2009, 8:24 PM CDT for 4 counties in Iowa. It was in force for 51 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2009, 8:24 PM CDT (01:24 UTC)
Expired
Jul 9, 2009, 9:15 PM CDT
In force
51 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Clay County, IA, Dickinson County, IA, O'Brien County, IA, Osceola County, IA

The radar

The Sioux Falls radar (KFSD), 123 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 8:39 PM CDTHAIL 16 W Fostoria, IA
Jul 9, 8:39 PM CDTHAIL 1.259 Nw Spencer, IAHALF DOLLAR SIZED HAIL 4 MILES NE OF THE INTERSECTION OF U.S. HIGHWAY 18 AND STATE HIGHWAY M27.
Jul 9, 8:39 PM CDTHAIL 1.752 N Everly, IA
Jul 9, 8:50 PM CDTHAIL 1.752 W Fostoria, IA
Jul 9, 8:55 PM CDTHAIL 0.884 S Milford, IA
Jul 9, 9:08 PM CDTTSTM WND DMG8 S Lake Park, IAWIND LAID CORN DOWN FOR ABOUT A MINUTE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 7:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-287 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 100124
SVRFSD
IAC041-059-141-143-100215-
/O.NEW.KFSD.SV.W.0154.090710T0124Z-090710T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
824 PM CDT THU JUL 9 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLAY COUNTY IN NORTHWEST IOWA
  DICKINSON COUNTY IN NORTHWEST IOWA
  NORTHEASTERN OBRIEN COUNTY IN NORTHWEST IOWA
  SOUTHEASTERN OSCEOLA COUNTY IN NORTHWEST IOWA

* UNTIL 915 PM CDT

* AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE
  HAIL. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF HARTLEY...OR 15
  MILES NORTHWEST OF SPENCER...AND WAS MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EVERLY AROUND 830 PM CDT...
  FOSTORIA...MILFORD...WEST OKOBOJI...ARNOLDS PARK AROUND 845 PM
  CDT...
  SPIRIT LAKE...ORLEANS AROUND 850 PM CDT...
  TERRIL AROUND 900 PM CDT...
  SUPERIOR AROUND 905 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

IF ON OR NEAR LAKE OKOBOJI OR SPIRIT LAKE...GET OUT OF THE WATER AND 
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE 
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

&&

LAT...LON 4311 9552 4340 9552 4350 9492 4317 9492
TIME...MOT...LOC 0123Z 264DEG 33KT 4324 9542

$$

CHAPMAN
2 follow-up statements
000 
WWUS53 KFSD 100145
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
845 PM CDT THU JUL 9 2009

IAC041-059-141-143-100215-
/O.CON.KFSD.SV.W.0154.000000T0000Z-090710T0215Z/
DICKINSON IA-OSCEOLA IA-OBRIEN IA-CLAY IA-
845 PM CDT THU JUL 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN CLAY...NORTHEASTERN OBRIEN...SOUTHEASTERN OSCEOLA AND
DICKINSON COUNTIES...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF
BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR FOSTORIA...OR 7 MILES 
NORTHWEST OF SPENCER...MOVING EAST AT 25 MPH.  ANOTHER CELL WAS 
STARTING TO INCREASE NORTHEAST OF MELVIN...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
FOSTORIA AROUND 855 PM CDT...
TERRILL AROUND 915 PM CDT...

AT 839 PM CDT...A TRAINED SPOTTER 2 MILES NORTH OF EVERLY REPORTED 
GOLF BALL SIZE HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

&&

LAT...LON 4311 9552 4340 9552 4350 9492 4317 9492
TIME...MOT...LOC 0145Z 270DEG 22KT 4322 9524

$$

CHAPMAN
000 
WWUS53 KFSD 100207
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
907 PM CDT THU JUL 9 2009

IAC041-059-141-143-100215-
/O.CON.KFSD.SV.W.0154.000000T0000Z-090710T0215Z/
DICKINSON IA-OSCEOLA IA-OBRIEN IA-CLAY IA-
907 PM CDT THU JUL 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN CLAY...NORTHEASTERN OBRIEN...SOUTHEASTERN OSCEOLA AND
DICKINSON COUNTIES...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF
BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR TERRIL...OR 10 MILES 
SOUTH OF SPIRIT LAKE...MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE
STORM WAS LOCATED ABOUT 5 MILES SOUTH OF LAKE PARK...MOVING EAST AT 
25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
TERRIL AROUND 915 PM CDT...

AT 850 PM CDT...GOLF BALL SIZE HAIL WAS REPORTED BY A TRAINED 
WEATHER SPOTTER 2 MILES WEST OF FOSTORIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

&&

LAT...LON 4311 9552 4340 9552 4350 9492 4317 9492
TIME...MOT...LOC 0206Z 237DEG 19KT 4329 9506

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 5:00 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 9, 5:00 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
500 PM CDT THU JUL 9 2009

.DISCUSSION...
DUE TO ONGOING AND ADDITIONAL THREATS FOR SEVERE WEATHER WILL KEEP
DISCUSSION ON THE ABBREVIATED SIDE.  FOR TONIGHT...19Z OAX SOUNDING
INDICATED FAIRLY HEALTHY LOW LEVEL CAP REMAINING ACROSS FORECAST
AREA.  THIS HAS NOT PREVENTED ELEVATED STORMS FROM FIRING ALONG
OUTFLOW BOUNDARY EXTENDING FROM YANKTON TO ESTHERVILLE.  MAIN
BOUNDARY SITUATED FURTHER TO THE WEST...FROM KHON TO NEAR TYNDALL.
LOW LEVEL MOISTURE LINGERING A LITTLE BEHIND THE MAIN
BOUNDARY...HOWEVER MUCH DRIER AIR SITUATED BACK OFF TO THE NORTH AND
WEST WITH DEW POINTS IN THE 40S. CONVERGENCE ALONG MAIN FRONT
EXTREMELY WEAK WITH SOUTHWEST FLOW AHEAD OF THE FRONT AND NORTHWEST
BEHIND. WITH WEAK CONVERGENCE AND STRATUS GLUED TO THE MAIN
FRONT...THINK THE FAVORED AREA FOR ADDITIONAL DEVELOPMENT THIS
EVENING WILL BE ALONG OUTFLOW BOUNDARY AS THE LOW LEVEL JET DEVELOPS
AND NOT ALONG MAIN FRONT.  STILL CAN/T RULE OUT A STORM ALONG THE
MAIN BOUNDARY...AND HAVE LEFT SOME LINGERING POPS MAINLY IN THE
EVENING TO THE NORTH.  MAIN SEVERE THREAT THIS EVENING WILL BE
ELEVATED STORMS WITH 700-500 MB LAPSE RATES EXTREMELY STEEP
RESULTING IN ELEVATED INSTABILITY. EXPECT STORMS TO MAINLY CONTAIN A
HAIL AND HEAVY RAIN THREAT. WITH HEAVY RAINFALL THAT HAS FALLEN
ACROSS THE AREA OVER THE LAST WEEK...WILL KEEP FLOOD WATCHES GOING.

LOW LEVEL BOUNDARY WILL STRUGGLE TO WORK SOUTH DURING THE DAY
TOMORROW...AND WITH BASICALLY UNCAPPED ENVIRONMENT...COULD SEE
ADDITIONAL ROUNDS OF THUNDERSTORMS ALONG AND SOUTH OF FRONT. BEST
CHANCES OF THUNDERSTORMS APPEAR TO BE ACROSS NORTHWEST IOWA NEAR
STORM LAKE.

BRIEF BREAK TO ACTIVE PATTERN ON FRIDAY NIGHT INTO SATURDAY AS DRY
CANADIAN HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS.

STRONG THETAE ADVECTION SUNDAY MORNING MAY INITIATE ADDITIONAL
ROUNDS OF THUNDERSTORMS. MODELS INDICATE SHORT WAVE KNOCKING DOWN
UPPER LEVEL RIDGE ON SUNDAY...AND HAVE INCREASED POPS DURING THE DAY
INTO OVERNIGHT.

ACTIVE PATTERN CONTINUES INTO MIDWEEK WHEN STRONG COLD FRONT WORKS
THROUGH THE AREA ON TUESDAY NIGHT.  DRIER AIRMASS WORKS INTO THE
AREA ON WEDNESDAY INTO THURSDAY...AND HAVE KEPT FORECAST DRY WITH
TEMPERATURES JUST SLIGHTLY BELOW NORMAL. /BT

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR IAZ001>003-012>014-020>022-031-032.

MN...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MNZ071-072-080-081-
     089-090-097-098.

NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR NEZ013-014.

SD...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR SDZ067-069>071.

     FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR SDZ040-055-056-061-
     062-065-066-068.

&&
Hazardous weather outlook, Jul 9, 11:53 AM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1153 AM CDT THU JUL 09 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1153 AM CDT THU JUL 09 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND
CONTINUE INTO THIS EVENING OVER SOUTHWEST MINNESOTA...NORTHWEST
IOWA...AND IN SOUTHEAST SOUTH DAKOTA MAINLY EAST OF THE JAMES
RIVERA. SEVERE STORMS WILL AGAIN BE POSSIBLE WITH HAIL TO GOLF
BALL SIZE...WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES.

FLOODING...
THUNDERSTORMS WHICH ARE EXPECTED TO REDEVELOP AND MOVE ACROSS THE
AREA THIS EVENING WILL PRODUCE HEAVY RAIN...AND MAY PRODUCE
LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHICH RECEIVED
HEAVY RAIN THE LAST FEW DAYS TO THIS MORNING. THIS THREAT WILL BE
ALONG AND EAST OF A BROOKINGS SOUTH DAKOTA TO SPRINGFIELD SOUTH
DAKOTA LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY ACROSS
MUCH OF THE AREA...ALTHOUGH THE BEST CHANCE WILL BE ALONG AND
SOUTH OF INTERSTATE 90. SEVERE STORMS ARE NOT EXPECTED AT THIS
TIME...HOWEVER LOCALLY HEAVY RAIN AND SMALL HAIL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE FOR ISOLATED STORMS ANYTIME
THIS
AFTERNOON AND EVENING...AND MORE MORE WIDESPREAD SEVERE STORMS
AFTER
400 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

WILLIAMS

In the hours before

Local storm report, Jul 9, 7:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
752 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             ELLSWORTH               43.52N 96.02W
07/09/2009  E1.75 INCH       NOBLES             MN   TRAINED SPOTTER

0748 PM     HAIL             W SHELDON               43.18N 95.84W
07/09/2009  E1.75 INCH       OBRIEN            IA   TRAINED SPOTTER

&&

KEWY
Local storm report, Jul 9, 7:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
755 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             SHELDON                 43.18N 95.84W
07/09/2009  E1.75 INCH       OBRIEN            IA   TRAINED SPOTTER

&&

KEWY
Local storm report, Jul 9, 7:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
757 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             SHELDON                 43.18N 95.84W
07/09/2009  E1.50 INCH       OBRIEN            IA   LAW ENFORCEMENT

&&

TRM
Local storm report, Jul 9, 8:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
807 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             3 W ASHTON              43.31N 95.85W
07/09/2009  E1.00 INCH       OSCEOLA            IA   TRAINED SPOTTER

&&

RRYRHOLM
Local storm report, Jul 9, 8:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
812 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             4 W ASHTON              43.31N 95.87W
07/09/2009  E1.00 INCH       LYON               IA   TRAINED SPOTTER

0800 PM     HAIL             SHELDON                 43.18N 95.84W
07/09/2009  E4.00 INCH       OBRIEN            IA   TRAINED SPOTTER

&&

KEWY
Local storm report, Jul 9, 8:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
824 PM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             SHELDON                 43.18N 95.84W
07/09/2009  E4.00 INCH       OBRIEN            IA   TRAINED SPOTTER

            SEVERAL WINDSHIELDS BROKEN AND CARS DAMAGED

&&

KEWY

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:19 PM CDTSevere Thunderstorm WarningFSDLyon, O'Brien, Osceola, Sioux41 min
Jul 9, 7:44 PM CDTSevere Thunderstorm WarningFSDLyon, Osceola46 min
Jul 9, 7:52 PM CDTSevere Thunderstorm WarningFSDO'Brien, Osceola38 min
Jul 9, 9:03 PM CDTFlash Flood WarningFSDClay, Dickinson, O'Brien, Osceola3 hr
Jul 9, 9:15 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson45 min
Jul 9, 11:59 PM CDTAreal Flood WarningFSDClay, Dickinson, O'Brien, Osceola12 hr
Jul 10, 5:10 AM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux35 min
Jul 10, 5:37 AM CDTFlash Flood WarningFSDPlymouth, Sioux2 hr
Jul 10, 6:36 AM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee25 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.